MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. ALINITY M SARS-COV-2 AMPLIFICATION REAGENT KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID

ABBOTT MOLECULAR, INC. ALINITY M SARS-COV-2 AMPLIFICATION REAGENT KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Catalog Number 09N78-095
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Elevated complaint investigation will be initiated.
 
Event or Problem Description
The customer reported 1 false negative (not detected) result on the alinity m sars-cov-2 assay.Sample id (sid) (b)(6).Was tested on (b)(6) 2023 on the alinity m sars-cov-2 assay and the result was "not detected." the customer reported that the patient was a staff member of the hospital who had tested positive with two at-home sars-cov-2 tests (quickvue at-home otc covid-19 test and quidel).The nurse managing the case also noted that the patient was symptomatic.The staff member (patient) had tested negative for sars-cov-2 on both the alinity m system as well as on the genexpert.The results were reported to the nurse monitoring the staff member and the nurse reported that the staff member was symptomatic and had tested positive on an at-home test.The technical application specialist (tas) downloaded the alinity m logs for the sample in question.The graphs for the sample appeared normal.The internal control for the sample was normal and no error codes were present for the sample.There was no report of impact to patient management.
 
Additional Manufacturer Narrative
Investigation into this complaint included a customer data review, retain / file sample evaluation, a quality data review, and a complaint history review.Investigation is summarized as follows: customer data review customer result log files were reviewed.The validity of the runs met assay specification requirements, and no error codes or flags were displayed for the run controls.There is no indication that the alinity m sars-cov-2 amp kit (list 09n78-095) lot 390319 is performing outside of established design performance specifications based on the elements reviewed in this section.Retain / file sample evaluation: alinity m sars-cov-2 amp kit (list 09n78-095) lot 390319 retain sample was tested by the complaint support team.Lot 382958 met all validity and acceptance criteria with no error codes.Quality data review: device history record / batch record review: the device history records (dhr) review for alinity m sars-cov-2 amp kit (list 09n78-095) lot 390319 (including the components) was performed.The manufacturing packets were reviewed to identify any issues related to the reported complaint during production of the lot components.No issues were identified.No issues were found during quality control (qc) testing.The products passed quality specifications at the time of release.Capa / non-conformance review: the capa review for alinity m sars-cov-2 amp kit (list 09n78-095) lot 390319 (including the components) was performed to identify any records that were potentially related to the reported complaint.The search did not identify any records related to the reported issue for these lot numbers.Complaint history review: a lot specific complaint history review was performed to identify any similar complaints to the ticket being investigated, which reported discrepant results (false negative) while using alinity m sars-cov-2 amp kit (list 09n78-095) lot 390319.A product deficiency was not identified by this evaluation.Based on the results of the investigation elements, a product deficiency for alinity m sars-cov-2 amp kit (list 09n78-095) lot 390319 was not identified.

Brand Name
ALINITY M SARS-COV-2 AMPLIFICATION REAGENT KIT
Common Device Name
REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer (Section G)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer Contact
albert chianello
1300 e. touhy ave.
des plaines, IL 60018-3315
2242064064
MDR Report Key17684872
Report Number3005248192-2023-00228
Device Sequence Number20403612
Product Code QJR
UDI-Device Identifier00884999049222
UDI-Public(01)00884999049222(10)390319(11)230424(17)231115(240)09N78-095
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date11/15/2023
Device Catalogue Number09N78-095
Device Lot Number390319
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/30/2023
Supplement Date Received by Manufacturer10/18/2023
Initial Report FDA Received Date09/05/2023
Supplement Report FDA Received Date10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown